Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
lobo

Side effects and clear up

I have been on sotret for two months and i am getting annoyed. My skin starts to look better then I break out again. My face gets pretty red and my side effects keep changing. So far I have had dry hair, scalp and lips. My back is clear but my face isnt. My back hurts and I cant sleep after I have had a hard workout. I workout at least 3 times a week. Does anybody know if you can put on too much lotion on your face? I live in colorado and its extremly dry here and my face gets flacky. Does anybody take supplements? How long are my breakouts going to last? Uhhhh fustrated.

Share this post


Link to post
Share on other sites

Hey dude, I'm on day 77 (week 11) and approaching the 3 month mark.

I'm breaking out a lot too into painful cysts. I was super frustrated and asked my doctor today (had my app. literally 3 hours ago) about why I was still breaking out.

This is basically what he said:

Some people clear up instantly, but most people are not so lucky. What accutane essentially is doing is thinning out your skin and shedding the outermost layers at a MUCH more rapid pace than your skin would be doing so NOT on the drug.

What this means is that basically everything that was under your skin before the drug, be it gunk, infection, bacteria, etc., is surfacing and being pushed out. He said "you are essentially getting every zit that you would have gotten in the next year in just 2-3 months."

He said that the general rate for NOTICEABLE improvement (note: not PERFECTLY CLEAR SKIN, but noticeable change) is within 60 to 90 days for most cases. This is because your dermal cells completely replace themselves, that is, die and shed, between 60 and 90 days. So what your face is doing is getting rid of all that deep stuff while it sheds and finally coming to a halt at an indefinite time (hopefully within 90 days) when all the crap is out and your skin is clear.

This is what he told me and this is what I am hoping for. I feel your pain and I know what it's like to look like a pepperoni pizza but we'll get through this together.

As for your other symptoms, I use Burt's Bees Lip balm on my lips (alternatively you can buy Lobello or Chapstick) and that takes care of the chappedness. As far as dry skin, I take Vitamin E supplements and moisturize my body with Lubriderm (bought it at the pharmacy). These things basically keep the dryness to a perfectly tolerable level And as far as post-workout soreness, that's just something we've gotta deal with. I work out 2-4 times a week and I'm experiencing the same thing.

Share this post


Link to post
Share on other sites

Going on week 9 and still having minor breakouts. I think it's normal. My comedones are surfacing now I am pretty sure.

Share this post


Link to post
Share on other sites

I am in the same boat. I also live in Colorado and the weather during the last week has made my skin soooo freaking dry. I had my derm appt today and my dr told me to not even bother using soap on my body right now because I am so dry. Awesome. My derm said I should start seeing better results on my face at the end of the 3rd month.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×